January 29, 2009,
E.R. asks from Cicero, IL on January 28, 2009
Do I Need to Take Depression Medication???
Here again :( I dont even know were to start..............As you all know from my past request I have not been feeling 100% good. With my husband's issues and my spending issues. I am going thru allot right now. I have decided to forgive my husband for cheating. Things have been o.k. he is helping allot more around the house and with the kids. But I just dont feel like that is enough, I still feel down and stressed out from time to time. I am a full time working mom and a mother of three kids age's 11 thru .10. My doctor just put me on Cymbalta he say's that my problem is depression that is why I am always feeling sick. I dont think that I am depress that I need medication. I am down but not enough to drink these pills. I am a normal and loving with the kids at home and with my husband. At night is when I and my husband have these conversations that I cry and cry and ask him why he did this. It's pretty much every other night but when the kids are not around. They have no idea about our problems. Well this is my third day drinking these pills and I dont feel like my self. I am very jumpy, nervous I just dont feel normal it almost feels like I am on some kind of drugs. The doctor said that I was going to feel like this for at least a week and I just cant take this. What should I do should I stop I really dont want to depend on these pills all of my life. I was told that they are addictive. Is this true. Please help????? Again I dont feel like I need them because I have never thought about hurting me or the kids. I am as normal as a mother can be and I never scream at them or get really angry at them. My doctor just thinks that I should not be crying when I talk about what my husband did to me two months ago.
L.B. answers from Chicago on January 29, 2009
A nurse once told me depression is a result of repressed anger. You are going through a very emotionally challenging period. I understand your desire to reconcile this issue and I believe that it is possible to work through your emotions, forgive and move forward. We live in a society that conditions us from birth to repress and suppress our feelings which is why more of us are turning to medication to make life bearable. If you would prefer an alternative solution look into EFT. Emotional Freedom Techniques involve a simple tapping process that clears unwanted or crippling emotions out of the body. The beauty of learning this tool is that you can teach it easily to your children. Children are very sensitive to their parents emotional energy. They know you are unhappy. Check out the site emofree.com, or youtube for instructional videos or I would be happy to answer any questions.
I wish you peace.
1 mom found this helpful
E.S. answers from Chicago on January 28, 2009
I would say that there is a difference from being hurt and angry that your husband cheated on you (thus the crying about it) and being depressed. That by itself I wouldn't call being depressed. But I also have heard that overspending can be a sign of depression - it's just like any other addictive behavior. So I would have to ask myself and my doctor if he feels you are "depressed" just because of the crying about your husband or if there really is more to it. I am not a doctor and I know that depression is not something to take lightly so please take this just for what it is - an opinion - my advice would be to continue to take the pills to see if the bad side effects subsided after a week and if they made me feel better. In the meantime, I would make an appointment to see a psychiatrist -- not a psychologist or a therapist, but a psychiatrist. They could counsel you through the feelings you have about your husband cheating and your overspending and can also monitor your medication or prescribe a different one if needed. Psychiatrists are going to more trained in depression than your family doctor and will certainly be able to help you more than your family doctor can. They will also be able to tell you if you are medically depressed or just hurt and angry. Hope you feel better.
Moms recommend the following deals from Mamapedia:
$ 15 - Personalized Gifts with All Your Favorite Characters, 50% Off
$ 13 - Personalized Storybooks, 48% Off
$ 5 - 8"x10" Canvas Photo Prints from CanvasPeople, 90% Off
$ 8 - Handcrafted, Personalized Photoblock Ornament, 69% Off
$ 14 - Santa Sent Me A Message: Elf with Personalized Letter from Santa, 53% Off
$ 15 - Swaag Store Six Foot Blackboard Wall Decal, 63% Off
$ 40 - Personalized Sterling Silver Monogram Necklace, 70% Off
$ 7 - 3-Month Subscription for Tablet Learning Apps from Agnitus, 67% Off
$ 39 - Online Lifetime Premium Subscription For Kids, 74% Off
$ 12 - Custom Photo Holiday Cards, 63% Off
J.W. answers from Chicago on January 29, 2009
Here is a good article to read. I would try one of these alternative remedies before I would do the drug resort:
The one thing they did not mention was to make sure you are getting enough essential fatty acids which nourish the brain. We are always worried if our kids are getting enough, but we often forget to nourish ourselves. EFA's are flaxseed oil (1-2tsp per day), cod liver oil, GOOD quality fish oils like Nordic Naturals, avocados, hummus, almonds, walnuts, grounded flaxseeds.
Good Luck, there are other solutions. :)
J. W. MPH
J. answers from Chicago on January 28, 2009
Anti-depressants can be helpful for situational depression or anxiety, which it sounds like you may have. I've heard that medication can be prescribed for a short course (a few months) to help sort of reset your brain to its normal state. It sounds like maybe that's what your doctor has in mind - help you through this time.
I do think your reaction to the medication sounds uncomfortable and I think i would call back and tell the office they need to either prescribe another dose or try another antidepressant. You should feel pretty much normal on antidepressants.
I think the other posters have a point, though - you're trying to live with something that's kind of intolerable, and it doesn't sound like you have anyone (counselor) helping the two of you through it. It sounds like your brain has decided "get over it" and your emotions don't want to just get over it. I think your doctor is right, that is what's making you feel sick. It's an impossible situation. Somehow you need help to get past this spot in your marriage, one way or another.
I wish you the best.
N.S. answers from Chicago on January 28, 2009
you and your husband need to get into therapy -- no drugs are going to resolve the issues you have. I feel for you. nothing personal but your husband sounds like a creep. I can't even imagine staying with a man who cheats; my husband has his own issues and i may not stay but once they cheat nothing can fix that without serious outside help. get into therapy, get off the drugs. they are only a bandaid for your personal problems.